Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 13, 2020, 9:14 PM CST for Cameron Parish, Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2020, 9:14 PM CST (03:14 UTC)
- Expired
- Dec 14, 2020, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Cameron Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.2
The text
As transmitted.
470 WWUS74 KLCH 140314 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 914 PM CST Sun Dec 13 2020 LAZ041>045-052>055-073-074-TXZ215-216-141200- /O.NEW.KLCH.WI.Y.0018.201214T0314Z-201214T1200Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 914 PM CST Sun Dec 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ K. Kuyper
1 follow-up statement
798 WWUS74 KLCH 141207 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 607 AM CST Mon Dec 14 2020 LAZ041>045-052>055-073-074-TXZ215-216-141315- /O.EXP.KLCH.WI.Y.0018.000000T0000Z-201214T1200Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 607 AM CST Mon Dec 14 2020 ...WIND ADVISORY HAS EXPIRED... Strong northerly winds behind a departing cold front have begun subsiding...and the Wind Advisory issued on Sunday is being allowed to expire. Periodic gusts above 20 mph can still be expected past sunrise. $$ 25
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 13, 5:55 PM CST, 3 hours 19 minutes earlier.
Area forecast discussion, Dec 13, 5:55 PM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
555 PM CST Sun Dec 13 2020
.DISCUSSION...
00Z TAFS
&&
.AVIATION...
A squall line ahead of a strong cold front presently bisects the
region and is pushing through LCH and AEX. This line will impact
LFT and ARA between 01Z and 03Z producing gusty winds up to 40
MPH and visibility reducing heavy rainfall.
Behind the line, gusty west northwesterly winds will develop and
persist through mid Monday morning before moderating through the
afternoon. Plenty of trapped low level moisture will maintain MVFR
CIGs through the night and much of the day Monday.
Jones
&&
.PREV DISCUSSION... /issued 322 PM CST Sun Dec 13 2020/
DISCUSSION...
Weak surface low in east Texas has pushed a warm front north out
of the Gulf, in the vicinity of US 190. Ahead of the warm front
temperatures are in the 50s, while behind the warm front
temperatures are in the upper 60s to lower 70s. Meanwhile, a cold
front also extends south from the weak surface low, between
Houston and Beaumont. A large swath of rain extends across central
Louisiana, while a line of showers and thunderstorms extends from
sour Lake to Galveston. This line will need to be monitored, per
SPC, there is a small chance for strong to severe storms in this
warm sector through early this evening. High wind shear is noted
across most of our forecast area, but the limiting factor is the
instability, which is not only lacking near the surface, but aloft
as well.
After the line of showers and thunderstorms moves through this
evening, drier and colder weather is on tap for Monday, and at
least part of the day on Tuesday, before a mid-level shortwave
tries to produce some rain Tuesday afternoon into Tuesday night.
No severe weather is expected with this system.
Freezing temperatures are looking likely for Thursday morning,
mainly over east Texas and central Louisiana. There is a chance
the freezing temperatures could get as far south as the I-10
corridor, so monitor this forecast as we go through the week.
Finally, the end of the week brings yet another warm front/cold
front/weak low pressure to our area on Saturday. Stay tuned this
week as we monitor this system as well.
MARINE...
Winds and seas will be high tonight as a cold front moves through
the northwest Gulf. Wind gusts should be gale force overnight,
especially in the outer coastal waters. In addition, due to the
strong northerly winds, a low water advisory is issued for late
tonight into tomorrow morning as tides will run 1 to 2 feet below
normal. This will likely impact marine traffic on the Sabine-
Neches and Calcasieu waterways.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 39 49 33 51 / 70 0 0 20
LCH 40 51 38 56 / 40 0 0 30
LFT 44 51 39 57 / 70 0 0 10
BPT 40 52 41 58 / 0 0 0 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 6 AM to noon CST Monday for GMZ470-472-
475.
Gale Warning until 6 AM CST Monday for GMZ470-472-475.
Low Water Advisory from 9 PM this evening to noon CST Monday for
GMZ430-432.
Small Craft Advisory until noon CST Monday for GMZ430-432-435-
450-452-455.
&&
AVIATION...66Hazardous weather outlook, Dec 13, 3:34 PM CST, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 334 PM CST Sun Dec 13 2020 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-141200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 334 PM CST Sun Dec 13 2020 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. As a cold front moves through the region, showers and thunderstorms are expected. Some of these storms could be strong to severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Rain is expected Tuesday afternoon through Tuesday night. Freezing temperatures are expected in east Texas and central Louisiana Thursday morning. Another cold front moves through the area on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ470-472-475-141200- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 334 PM CST Sun Dec 13 2020 ...GALE WARNING IN EFFECT UNTIL 6 AM CST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON CST MONDAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-141200- Sabine Lake-Calcasieu Lake- 334 PM CST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... ...LOW WATER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Low Water Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Low Water Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ435-450-452-455-141200- Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- 334 PM CST Sun Dec 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 13, 5:02 PM CST, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
502 PM CST Sun Dec 13 2020
LAZ027-028-030-031-041-042-073-074-132345-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-Allen LA-
Beauregard LA-Vernon LA-East Cameron LA-Rapides LA-
502 PM CST Sun Dec 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...WESTERN
RAPIDES...WESTERN JEFFERSON DAVIS...EASTERN BEAUREGARD...CALCASIEU...
EASTERN VERNON AND ALLEN PARISHES UNTIL 545 PM CST...
At 502 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Fullerton to near Holly
Beach. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Alexandria, Sulphur, Cameron, Westlake, Iowa, Kinder,
Oberlin, Boyce, Elizabeth, Fenton, Reeves, Moss Bluff, Sugartown,
Hineston, Lena, Mittie, Dry Creek, Grand Lake and Alexandria
International Airport.
LAT...LON 3145 9271 3139 9266 3143 9244 2975 9310
2977 9334 2980 9333 2976 9335 2975 9364
3136 9302 3135 9295 3149 9275 3150 9269
TIME...MOT...LOC 2302Z 265DEG 37KT 3107 9304 2979 9352
JonesSpecial weather statement, Dec 13, 5:43 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
543 PM CST Sun Dec 13 2020
LAZ027>033-041>043-052-073-074-140030-
West Cameron LA-St. Landry LA-Avoyelles LA-Evangeline LA-Allen LA-
Vernon LA-Rapides LA-Calcasieu LA-Acadia LA-Jefferson Davis LA-
Vermilion LA-Beauregard LA-East Cameron LA-
543 PM CST Sun Dec 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR CAMERON...RAPIDES...JEFFERSON
DAVIS...EVANGELINE...SOUTHEASTERN BEAUREGARD...ACADIA...EASTERN
CALCASIEU...WESTERN VERMILION...WESTERN AVOYELLES...WESTERN ST.
LANDRY...SOUTHEASTERN VERNON AND ALLEN PARISHES UNTIL 630 PM CST...
At 543 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Elmer to near Cameron. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lake Charles, Alexandria, Sulphur, Pineville, Crowley, Eunice,
Jennings, Rayne, Oakdale, Ville Platte, Cameron, Marksville,
Westlake, Church Point, Bunkie, Mamou, Welsh, Iowa, Lake Arthur and
Kinder.
LAT...LON 3122 9199 3128 9187 2956 9247 2977 9342
2978 9341 2987 9350 2987 9349 2979 9341
2985 9343 2979 9338 2980 9337 2985 9342
2990 9323 3005 9329 2991 9334 3006 9345
3141 9268 3147 9216
TIME...MOT...LOC 2343Z 267DEG 36KT 3111 9258 2987 9335
JonesSpecial weather statement, Dec 13, 7:16 PM CST, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
716 PM CST Sun Dec 13 2020
LAZ033-044-045-052-053-140200-
Iberia LA-Lafayette LA-Vermilion LA-St. Landry LA-
Upper St. Martin LA-
716 PM CST Sun Dec 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHWESTERN
IBERIA...NORTHEASTERN VERMILION...ST. MARTIN AND SOUTHEASTERN ST.
LANDRY PARISHES UNTIL 800 PM CST...
At 716 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Melville to Forked Island. Movement was
east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lafayette, New Iberia, Abbeville, Catahoula, Scott, Breaux Bridge,
Carencro, St. Martinville, Kaplan, Krotz Springs, Leonville,
Arnaudville, Melville, Forked Island, Intracoastal City, Avery
Island, Broussard, Youngsville, Erath and Delcambre.
LAT...LON 2963 9193 2983 9183 2983 9197 2972 9215
2973 9215 2976 9213 2975 9221 2973 9220
2969 9210 2968 9212 2979 9244 3079 9177
3067 9173 3050 9176 3044 9164 3026 9159
3024 9151 2974 9187 2961 9190
TIME...MOT...LOC 0116Z 279DEG 21KT 3073 9172 2981 9230
JonesSpecial weather statement, Dec 13, 8:00 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
800 PM CST Sun Dec 13 2020
LAZ045-053>055-140245-
Lower St. Martin LA-Iberia LA-Upper St. Martin LA-St. Mary LA-
800 PM CST Sun Dec 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR IBERIA...ST. MARY AND CENTRAL ST.
MARTIN PARISHES UNTIL 845 PM CST...
At 800 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Atchafalaya Welcome Center to
13 miles south of Cypremort Point. Movement was southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Morgan City, Franklin, Patterson, Jeanerette, Berwick, Cypremort
Point, Bayou Vista, Burns Point, Belle River, Baldwin, Loreauville,
Ellerslie, Patterson Memorial Airport, Glencoe, Lydia, Sorrel, Cote
Blanche Island, Lake Fausse Pointe, Charenton and Pierre Part.
LAT...LON 2939 9147 2937 9156 2939 9149 2940 9149
2955 9141 2956 9142 2953 9152 2941 9149
2946 9151 2964 9156 2942 9184 2948 9181
2952 9192 3041 9163 3010 9147 3004 9123
2996 9125 2984 9114 2933 9137
TIME...MOT...LOC 0200Z 304DEG 32KT 3036 9162 2954 9188
JonesLocal storm report, Dec 13, 8:17 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
817 PM CST SUN DEC 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 S BRANCH 30.33N 92.27W
12/13/2020 ACADIA LA PUBLIC
PUBLIC REPORTS TREE DOWN DR PARROT NEAR THE INTERSECTION
OF PHILLIPS RD. TIME ESTIMATED BY RADAR.
&&
DJONESLocal storm report, Dec 13, 8:51 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
851 PM CST SUN DEC 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG OBERLIN 30.62N 92.76W
12/13/2020 ALLEN LA PUBLIC
PUBLIC RELAYED A PHOTO OF DAMAGE TO THE OVERHANG AND
FRONT PORCH OF A MOBILE HOME. TIME ESTIMATED BY RADAR.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 11:11 AM CST | River Flood Warning | LCH | Newton, Orange | 21 days |
| Dec 13, 6:08 PM CST | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry | 37 min |
| Dec 13, 6:11 PM CST | Tornado Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Lafayette, Saint Landry | 34 min |
| Dec 13, 6:12 PM CST | Tornado Warning | LCH | Evangeline, Saint Landry | 33 min |
| Dec 13, 6:38 PM CST | Tornado Warning | LCH | Acadia, Lafayette, Vermilion | 37 min |
| Dec 13, 6:43 PM CST | Tornado Warning | LCH | Avoyelles, Saint Landry | 32 min |
| Dec 13, 6:48 PM CST | Tornado Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 27 min |
| Dec 13, 7:16 PM CST | Special Weather Statement | LCH | Lafayette, Saint Martin, Vermilion | 44 min |
| Dec 13, 8:00 PM CST | Special Weather Statement | LCH | Iberia, Saint Martin, St. Mary | 45 min |
| Dec 13, 10:11 PM CST | River Flood Warning | LCH | Rapides | 52 days |
| Dec 14, 11:11 AM CST | River Flood Warning | LCH | Allen, Beauregard | 71 hr |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.